Texas, 2022Drought in Texas, December 1 to 31, 2022
December 1 to 31, 2022 · NWS EWX · 12 events in 12 counties and zones
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 30, 10:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 30, 10:46 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1046 PM CST Wed Nov 30 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 132 PM CST Wed Nov 30 2022
A well mixed dry air mass today is painting a fairly uniform N-to-S
temperature gradient with the current forecast remaining on track
with temps dewpoints and winds. Under clear skies, our northern
counties should be on track for a light freeze tonight in protected
valleys, but with most areas just above, and no new locations
receiving a "first freeze". Above inversion clouds will begin to
work up the Rio Grande Valley late tonight to limit cooling over our
western counties. This cloud cover will build more aggressively north
and east into the rest of South Central TX during the day Thursday.
The coolest max temps for Thursday should thus be over the southern
Edwards Plateau and western Hill Country where the morning clouds
arrive after radiational cooling lowered the nighttime temps the
most.
Time sections show the overrunning moisture layer spreads into the
area as a deep one, and the deterministic models are persistent in
generating some light showers or possibly drizzle, again starting
from the southwest and then spreading N and E late Thursday into
early Friday morning. QPF amounts suggested for this precip event is
expected to remain quite low, so we'll keep with a philosophy of
downplaying the PoPs, keeping them in the "slight" category.
Initially Thursday night, the inversion and easterly wind direction
should keep visibilities elevated, but this may change as the
inversion erodes top down and surface winds bring an influx of
higher dew points. Perhaps a dense fog event is not expected, but
there is enough of a signal among MOS guidances to warrant a general
patchy mention.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 132 PM CST Wed Nov 30 2022
Light rain or drizzle with areas of patchy fog are expected to
continue through the middle morning hours on Friday mainly along and
east of the I-35 corridor and the coastal plains. Cloudy skies will
remain across most areas on Friday with highs reaching the upper 60s
across the Hill Country to upper 70s across the coastal plains.
Clouds continue to dominate the local area with overnight lows
ranging from the mid 50s to mid 60s.
Moisture continues to stay in place with cloudy skies expected for
most of Saturday. There is a slight chance for rain mainly east of
the I-35 corridor, the coastal plains areas and along a cold front
pushing down the Hill Country on Saturday morning. The frontal
boundary slows down as it moves across the coastal plains for the
rest of the day. When looking at forecast soundings, the cold front
is shallow with southerly flow dominating at 850 mb. This scenario
shows an isentropic lift episode that will keep light precipitation
to continue through Sunday. The other challenge with this shallow
front will be temperatures with a big gap between model solutions. As
previous forecast package, decided to go cooler for Saturday's highs
with lower 60s for the Hill Country to upper 70s across the coastal
plains. Overnight lows are expected to range from the lower 50s to
lower 60s.
There could be some lingering light showers over parts of the I-35
corridor and the Rio Grande on Sunday morning, but overall, dry
conditions should prevail for the rest of the day on Sunday. Sunday's
highs are expected to range from the mid 60s to mid 70s.
The next cold front to push across the area could be as early as
Tuesday or Wednesday according to the GFS guidance. However, medium
model guidance are showing weak signal for precipitation.
&&
.AVIATION...
(06Z TAFS)
Issued at 1042 PM CST Wed Nov 30 2022
Northerly winds behind a cold front will continue in Austin and San
Antonio overnight. Speeds will be generally less than 10 kts. VFR
conditions will prevail through tonight and much of the day Thursday.
Winds will shift to the southeast Thursday afternoon bringing low
level moisture back into the region. MVFR ceilings will develop
during the afternoon. Ceilings will drop further overnight and fog
will develop dropping conditions to IFR.
At DRT winds have already shifted to the east. They will shift to the
southeast later tonight. MVFR ceilings will develop around noon
Thursday and prevail through the end of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 37 58 51 73 / 0 0 20 0
Austin Bergstrom Intl Airport 36 58 51 74 / 0 0 20 10
New Braunfels Muni Airport 40 58 54 74 / 0 0 20 10
Burnet Muni Airport 37 56 51 72 / 0 10 20 0
Del Rio Intl Airport 45 57 51 73 / 0 0 10 0
Georgetown Muni Airport 35 57 50 73 / 0 0 20 0
Hondo Muni Airport 42 57 53 74 / 0 10 20 0
San Marcos Muni Airport 38 58 52 74 / 0 0 20 10
La Grange - Fayette Regional 38 61 53 76 / 0 0 20 20
San Antonio Intl Airport 42 57 53 74 / 0 10 20 0
Stinson Muni Airport 43 59 54 75 / 0 10 20 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Oaks
Long-Term...17
Aviation...05
Hazardous weather outlook, Nov 30, 4:01 AM CST, 19 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
401 AM CST Wed Nov 30 2022
TXZ171>173-183>194-202>209-217>225-228-011015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
401 AM CST Wed Nov 30 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Bandera
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Bexar
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bexar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Blanco
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Blanco forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Comal
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Comal forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Gillespie
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Gonzales
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Gonzales forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.457, -97.492 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Guadalupe
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Guadalupe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Hays
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hays forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Kendall
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Kerr
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Kinney
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kinney forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.350, -100.418 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
Drought, Medina
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Medina forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Overall December was another dry month across South Central Texas, but there was enough rain in a few spots to produce some drought improvement. Hays County moved from Exceptional (D4) drought to Extreme (D3) drought and Guadalupe County from D3 to Severe (D2) drought. The rest of the counties were unchanged with Blanco, Comal, and Kendall in D4; Bandera, Bexar, Gillespie, Kerr, and Medina in D3; and Gonzales and Kinney in D2. Of the counties in D2 or worse drought Bandera, Bexar, Comal, and Kerr had outdoor burn bans in effect at the end of the month. The 7-day average streamflow at the end of the month was much below normal (<10%) on the Medina River, below normal (10%-24%) to normal (25%-75%) on the San Antonio River and much below normal on the Guadalupe River. The Edwards Aquifer dropped 1.0 foot during the month and was 31.9 feet below average. Area reservoirs were below normal conservation pool elevation. Lake Amistad rose 0.6 feet, but will still 35.6 feet below normal. Lake Travis dropped 0.8 feet and was 41.1 feet below normal. Medina Lake dropped 1.2 feet and was 80.0 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some the larger services had the following: New Braunfels Stage 1, San Antonio Stage 2, and Kerrville Stage 1.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kansas, December 1 to 31, 2022$45 million · 3 events
- Drought in Missouri, December 1 to 31, 2022$12 million · 7 events
- Drought in Oklahoma, December 1 to 31, 202247 events
- Dust Storm and High Wind in Colorado, December 1 to 2, 202291 kt wind · 35 events
- Drought in California, December 1 to 31, 202231 events
- Drought in Nebraska, December 1 to 31, 202227 events
- Drought in Florida, December 1 to 31, 202226 events
- Drought in Kansas, December 1 to 31, 202224 events
- Drought in Kentucky, December 1 to 19, 202222 events
- Drought in Oklahoma, December 1 to 31, 202222 events
- Drought in Nebraska, December 1 to 31, 202221 events
- Drought in Tennessee, December 1 to 13, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066237, 1066238, 1066239, 1066240, 1066241, 1066242, 1066243, 1066244, 1066245, 1066246, 1066247, 1066248.